MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity/race: unknown, information not provided.Serial number: unknown, information not provided, but it is either (b)(4).Expiration date: unknown, as serial number was not confirmed, but it is either 06/18/2022 or 07/11/2022.Unique device identifier (udi #): a complete udi number is unknown, as serial number was not confirmed, but, it is either (b)(4).If implanted, give date: not applicable, as there is no indication that the lens was implanted.If explanted, give date: not applicable, as there is no indication that the lens was implanted.Device manufacture date: unknown, as serial number was not confirmed, but it is either 06/18/2019 or 07/11/2019.Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were not reviewed.Since serial number could not be confirmed, neither a manufacturing record evaluation nor complaint occurrence/history for the production order were possible.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the plunger of two preloaded devices did not grab the haptics properly to advance the intraocular lens (iol).Additionally, haptic broke off in one of these lenses.These events occurred with the same patient and customer confirmed that there were no patient contacts in both these cases.No other intervention was required.Customer provided the two serial numbers associated with these events.However, could not differentiate the serial numbers associated with each of the events.Hence, we are reporting with an unknown serial number suspect lens.The procedure was completed using another lens of same model and diopter (sn_(b)(4)).No further information was available.
 
Additional Manufacturer Narrative
Upon further review, it was noted that the information provided in the initial mdr should be updated.Therefore, this supplemental filing is to update the following fields per new information received: section d4: serial number: (b)(6) section d4: expiration date: 06/18/2022.Section d4: unique device identifier (udi #):(b)(4).Section h4: device manufacture date: 06/18/2019.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: nov 5, 2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection, of the lens, under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received taped to wax paper.Further observation revealed lens damage and a detached haptic.Visual inspection, of the pre-loaded handpiece revealed, trace amounts of viscoelastic residue on the inside of the cartridge and that the handpiece had been received with the lens module open.A detached haptic was observed inside of the cartridge.The handpiece assembly was inspected and no issues were identified.A crack was observed on the cartridge.The complaint issue override could not be confirmed; however, an inadequate amount of ovd may have contributed to this issue, suggested by the trace amounts of viscoelastic residue in the cartridge.The complaint issue haptic detached could be confirmed; however, this may be attributed to handling, suggested by the fact that the lens module was opened and the lens was removed, as well as an inadequate amount of ovd used during insertion, suggested by the trace amounts of viscoelastic residue in the cartridge, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional investigation request (ir) for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12537672
Report Number2020664-2021-07553
Device Sequence Number1428871
Product Code HQL
UDI-Device Identifier05050474557963
UDI-Public(01)05050474557963
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/15/2021
12/23/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date12/10/2021
01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight79 KG
Patient RaceWhite